Georgia, 2009Flooding and Hail in Georgia, April 1 to 12, 2009
April 1 to 12, 2009 · NWS JAX · 20 events in 9 counties and zones
A stationary front was draped across north Florida and Southeast with a series of disturbances riding eastward along the boundary. Gulf moisture fed the storms with heavy Rainfall occurring across most of the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 20
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stationary front was draped across north Florida and Southeast with a series of disturbances riding eastward along the boundary. Gulf moisture fed the storms with heavy Rainfall occurring across most of the region. On Thursday a strong disturbance over the Rockies became a low pressure system that finally drove a cold Front through the area on Thursday night. Jet dynamics were favorable for strong to severe storms during the period.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 31, 8:13 PM EST, 3 hours 47 minutes earlier.
Area forecast discussion, Mar 31, 8:13 PM EST, 3 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
913 PM EDT TUE MAR 31 2009
...SEVERE THUNDERSTORM WATCH IN EFFECT FOR ALL OF SOUTHEAST
GEORGIA AND EXTREME NORTHEAST FLORIDA UNTIL MIDNIGHT EDT...
.UPDATE...MSAS ANALYSIS SHOWING 1011 MB SURFACE LOW ACROSS APALACHEE
BAY AND WARM FRONT DRAPED ACROSS NE FL. 3 HOUR PRESSURE FALLS
INDICATE LOW WILL TRACK NE...ALONG WARM FRONT...ACROSS N FL AND SE
GA BY LATER TONIGHT. SHORT WAVE...WHICH IS PRODUCING AN MCS OVER
THE AREA...WILL ALSO BE MOVING THROUGH TONIGHT. STRONG JET DYNAMICS
AND CONVERGENCE ALONG FRONT WILL BE SUFFICIENT FOR STRONG TO SEVERE
STORMS AT LEAST THROUGH MIDNIGHT...WITH STORMS WEAKENING SOMEWHAT
AFTER THAT DUE TO SOME STABILIZATION. HIGH 0-3 KM HELICITIES ALSO
SUPPORT ISOLATED TORNADOES. OTHER MAIN CONCERN WILL BE FOR HEAVY
RAINFALL. HEAVIEST RAINS (2 TO 3 INCHES) TONIGHT WILL BE FROM JUST
WEST OF JAX TO THE SUWANNEE VALLEY REGION AND INTO SE GA. AREA IS
UNDER FLOOD WATCH AND PROJECTED RAINFALL MAY REQUIRE AREAL FLOOD
WARNINGS OVER NITE.
&&
.AVIATION...WITH WARM FRONT DRAPED OVER THE AREA AND AREA OF LOW
PRESSURE MOVING THROUGH TONIGHT...EXPECTING WIDESPREAD MVFR
CIGS/VSBY WITH NUMEROUS SHOWERS AND THUNDERSTORMS. MCS MOVING
THROUGH THE AREA WILL PRODUCE THUNDERSTORMS AT THE JAX...CRG...
VQQ...AND SSI TERMINALS THROUGH 06Z AND WILL AMEND.
&&
.MARINE...FOR THE INITIAL PHASE OF THE FORECAST...MODELS ARE IN GOOD
AGREEMENT WITH THE INITIALIZATION SHOWING GENERALLY LIGHT SOUTHEAST
FLOW ACROSS THE MARINE ENVIRONMENT. MODELS HOWEVER...DIVERGE QUICKLY
AND SEVERELY WITH THEIR SOLUTIONS INTO THE OVERNIGHT PERIOD WITH THE
GFS SHOWING A MUCH STRONGER LOW DEVELOPMENT AND CONSEQUENTLY RAMPS
WINDS UP MUCH MORE RAPIDLY THAN NAM12. LOW CERTAINLY LOOKS WEAKER AT
THIS POINT THAN GFS PROJECTION AND AGREE WITH PREVIOUS FORECASTER IN
LEANING TOWARD THE NAM12 IN MODEL BLEND THROUGH THE PERIOD. THIS
YIELDS GENERALLY SCEC CONDITIONS FOR THE OFFSHORE PORTION AND ENOUGH
UNCERTAINTY EXISTS TO HOLD OFF ON SCA FOR TONIGHT AND WED. MODELS
COME INTO BETTER AGREEMENT EARLY FRIDAY IN STRONG SOUTHWEST FLOW
AHEAD OF THE FRONT AND SCA WILL LIKELY BE NEEDED FOR FRI TIME PERIOD
WITH SUBSEQUENT FORECASTS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 60 71 58 70 / 80 80 60 90
SSI 64 70 62 70 / 90 90 80 80
JAX 65 74 62 75 / 80 80 70 70
SGJ 66 76 64 77 / 80 70 50 70
GNV 65 76 62 79 / 80 80 50 70
OCF 66 80 63 81 / 70 60 40 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH THURSDAY EVENING FOR ALACHUA-BAKER-BRADFORD-
CLAY-COLUMBIA-DUVAL-GILCHRIST-HAMILTON-NASSAU-SUWANNEE-
UNION.
GA...FLOOD WATCH THROUGH THURSDAY EVENING FOR APPLING-ATKINSON-BACON-
BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
WARE-WAYNE.
AM...NONE.
&&
PP/SEC/JD/PKHazardous weather outlook, Mar 31, 11:22 PM EST, 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1222 AM EDT WED APR 1 2009
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-011200-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
1222 AM EDT WED APR 1 2009
THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.
.DAY ONE...TONIGHT...
...FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST GEORGIA AND MOST OF
NORTHEAST FLORIDA THROUGH THURSDAY...
...LOCALLY HEAVY RAINFALL POSSIBLE THROUGH THURSDAY ACROSS THE
AREA...
SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EARLY MORNING
HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY
RAIN AND OCCASIONAL CLOUD TO GROUND LIGHTNING.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
...FLOOD WARNING FOR THE ALTAMAHA RIVER AT BAXLEY AND CHARLOTTE...
RECENT HEAVY RAINFALL OVER PORTIONS OF SOUTHEAST GEORGIA...ESPECIALLY
NORTH OF WAYCROSS...MAY RESULT IN SIGNIFICANT RISES TO AREA RIVERS
THIS WEEK. THE ALTAMAHA RIVER IS ALREADY ABOVE FLOOD STAGE AT BAXLEY
IS FORECAST TO RISE ABOVE FLOOD STAGE BY EARLY FRIDAY MORNING AT
CHARLOTTE. STAY TUNED TO THE NATIONAL WEATHER SERVICE FOR UPDATED
STATEMENTS AND POSSIBLE ADDITIONAL WARNINGS.
A PROLONGED PERIOD OF LOCALLY HEAVY RAINFALL IS POSSIBLE WEDNESDAY
THROUGH THURSDAY AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVIEST RAINS MAY FOCUS NEAR AREAS WHICH RECEIVED HEAVY RAINFALL
DURING THE PAST WEEKEND...WITH 3 TO 5 INCHES OF ADDITIONAL RAIN
POSSIBLE. AS A RESULT...A FLOOD WATCH HAS BEEN ISSUED FOR MOST OF
THE FORECAST AREA.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
JDS
In the hours before
Local storm report, Mar 31, 8:23 PM EST, 3 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
923 PM EDT TUE MAR 31 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 PM TSTM WND DMG 10 NW LIVE OAK 30.40N 83.10W
03/31/2009 SUWANNEE FL TRAINED SPOTTER
REPORT FROM A TRAINED SPOTTER IN SUWANEE RIVER STATE PARK
2 TREES SNAPPED OFF AT ABOUT 35-40 FOOT ELEVATION.
NUMEROUS SIGNS AND DEBRIS IN THE ROAD. MAIN GATE TO PARK
DAMAGED AND BLOWN DOWN.
&&
PKEEGANSpecial weather statement, Mar 31, 8:35 PM EST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
935 PM EDT TUE MAR 31 2009
FLZ023>025-GAZ166-010215-
BAKER-COASTAL CAMDEN-DUVAL-NASSAU-
935 PM EDT TUE MAR 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EASTERN BAKER...
NASSAU...NORTHWESTERN DUVAL AND SOUTHERN CAMDEN COUNTIES FOR STRONG
WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 1015 PM EDT...
AT 934 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE FROM 8 MILES
NORTH OF CALLAHAN TO 3 MILES WEST OF BALDWIN...MOVING EAST AT 25
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
BRYCEVILLE...BALDWIN...CALLAHAN...RATLIFF...JACKSONVILLE
INTERNATIONAL AIRPORT...JACKSONVILLE
HEIGHTS...NORMANDY...YULEE...TALLYRAND AND SAN MARCO THROUGH 1015 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 3024 8161 3028 8214 3036 8210 3036 8205
3038 8204 3041 8205 3051 8202 3077 8187
3078 8179 3076 8177 3077 8176 3074 8169
3079 8168 3079 8149
TIME...MOT...LOC 0134Z 270DEG 22KT 3068 8185 3032 8203
DEESESpecial weather statement, Mar 31, 8:56 PM EST, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
956 PM EDT TUE MAR 31 2009
FLZ033-037-010245-
PUTNAM-ST. JOHNS-
956 PM EDT TUE MAR 31 2009
...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
PUTNAM AND SOUTHERN ST. JOHNS COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 1045 PM EDT...
AT 956 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF CARRAWAY...OR 5
MILES WEST OF PALATKA...MOVING NORTHEAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND CARRAWAY...PALATKA...EAST
PALATKA...ORANGE MILLS...BOSTWICK...HASTINGS...SPUDS...ELKTON...SAINT
AUGUSTINE SOUTH AND SAINT AUGUSTINE SHORES THROUGH 1045 PM EDT. HAIL
UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR NORTHEASTERN FLORIDA AND SOUTHEAST GEORGIA.
LAT...LON 2955 8172 2967 8185 2997 8138 2980 8129
TIME...MOT...LOC 0156Z 238DEG 24KT 2967 8174
DEESE
Local storm report, Mar 31, 11:08 PM EST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1208 AM EDT WED APR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 AM HEAVY RAIN JACKSONVILLE INTERNATIO 30.48N 81.71W
04/01/2009 M3.05 INCH DUVAL FL ASOS
3.05 INCHES OF RAIN WAS OFFICIALLY RECORDED AT
JACKSONVILLE INTERNATIONAL BETWEEN 9 PM AND MIDNIGHT.
&&
PPLocal storm report, Mar 31, 11:30 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1230 AM EDT WED APR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1227 AM HEAVY RAIN NORMANDY 30.31N 81.76W
04/01/2009 M1.37 INCH DUVAL FL TRAINED SPOTTER
1.37 INCHES OF RAIN WAS RECORDED BY A STORM SPOTTER
DURING THE EVENING BETWEEN 9 PM AND MIDNIGHT AT NORMANDY
NEAR INTERSTATE 295.
&&
PPLocal storm report, Mar 31, 11:38 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1238 AM EDT WED APR 01 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0907 PM HEAVY RAIN FOLKSTON 30.84N 82.01W
03/31/2009 E0.00 INCH CHARLTON GA TRAINED SPOTTER
HIGHWAY US 1 IN FOLKSTON CLOSED BY LAW ENFORCEMENT
BECAUSE OF STREET FLOODING.
0919 PM TSTM WND DMG 10 NW LIVE OAK 30.40N 83.10W
03/31/2009 SUWANNEE FL TRAINED SPOTTER
REPORT FROM A TRAINED SPOTTER IN SUWANEE RIVER STATE PARK
2 TREES SNAPPED OFF AT ABOUT 35-40 FOOT ELEVATION.
NUMEROUS SIGNS AND DEBRIS IN THE ROAD. MAIN GATE TO PARK
DAMAGED AND BLOWN DOWN.
1205 AM HEAVY RAIN JACKSONVILLE INTERNATIO 30.48N 81.71W
04/01/2009 M3.05 INCH DUVAL FL ASOS
3.05 INCHES OF RAIN WAS OFFICIALLY RECORDED AT
JACKSONVILLE INTERNATIONAL BETWEEN 9 PM AND MIDNIGHT.
1227 AM HEAVY RAIN NORMANDY 30.31N 81.76W
04/01/2009 M1.37 INCH DUVAL FL TRAINED SPOTTER
1.37 INCHES OF RAIN WAS RECORDED BY A STORM SPOTTER
DURING THE EVENING BETWEEN 9 PM AND MIDNIGHT AT NORMANDY
NEAR INTERSTATE 295.
&&
PPEvent by event
13 flood, 4 hail, 2 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Heavy Rain, Echols
- When
- April 1, 12:00 AM EST to April 3, 8:00 AM EST
- Where
- Echols County, 3.82 mi WSW of Statenville
- Reported by
- Public
- Coordinates
- 30.680, -83.090
A 3 day rainfall total of 11.50 inches was received and it was reported that the Alapahoochee River in western Echols County was out of its banks.
Flood, Ware
- When
- April 1, 4:00 PM EST to April 12, 6:00 AM EST
- Where
- Ware County, 1.36 mi NE of Waltertown to 1.82 mi ESE of Waltertown
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 31.316, -82.387
The Satilla River entered flood on April 1st 2009 due to heavy rainfall over the preceding two weeks, but more specifically extreme rainfall over the prior 35 hours. Several small communities with mobile homes were flooded with an unknown damage amount. The river crested in Waycross on April 5th approximately 15:30 EST with crest of 22.4 feet, flood stage being 16 feet.
Flood, Ware
- When
- April 2, 12:00 AM EST to April 4, 11:59 PM EST
- Where
- Ware County, 2.01 mi NE of Waycross to 1.97 mi NNW of Braganza
- Cause
- Heavy Rain
- Reported by
- NWS Employee
- Coordinates
- 31.238, -82.323
The Jacksonville Warning Coordination Meteorologist reported Highway 82 temporarily closed because of flooding from Perch Creek. Significant flooding was also occurring in and around the city of Waycross.
Flood, Ware
- When
- April 2, 12:01 AM EST to April 4, 11:59 PM EST
- Where
- Ware County, 1.42 mi ENE of Millwood to 1.33 mi ENE of Millwood
- Cause
- Heavy Rain
- Reported by
- NWS Storm Survey
- Coordinates
- 31.276, -82.647
Heavy Rainfall over a two week period, but more significantly extremely heavy rainfall over a 36 hour period pushed Forks Creek into flood. Tree debris left over from clear cutting of local tree farms was damming against the bridge and the Ware County Public Works Department had to use two cranes to move the debris from the upstream side of the Forks Road Bridge to the downstream side to prevent potential damage to the bridge.
Flood, Coffee
- When
- April 2, 9:35 AM EST to 12:00 PM EST
- Where
- Coffee County, 0.69 mi N of Douglas to 0.08 mi NNE of Douglas
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.510, -82.850
Emergency management reported streams and drainage ditches were near bank full. Sand bags were being placed in vulnerable flood prone areas.
Flood, Pierce
- When
- April 2, 10:45 AM EST to 12:00 PM EST
- Where
- Pierce County, 3.5 mi S of Owen to 3.87 mi S of Owen
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.280, -82.190
The emergency manager reported a couple of secondary roads closed due to water and numerous streams and drainage basins at bank full. Voight Bridge was closed due to rising water.
Flood, Wayne
- When
- April 2, 10:45 AM EST to 12:00 PM EST
- Where
- Wayne County, 0.03 mi S of Screvan to 1.67 mi NNW of Manningtown
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.480, -82.020
The Emergency Manager reported a couple of road closures and numerous streams and drainage basins at bank full.
Flood, Pierce
- When
- April 2, 1:56 PM EST to 3:45 PM EST
- Where
- Pierce County, 2.28 mi ESE of Blackshear to 1.57 mi E of Homestead
- Cause
- Heavy Rain
- Reported by
- Amateur Radio
- Coordinates
- 31.288, -82.214
A local TV meteorologist and amateur radio operator both reported heavy rain in Blackshear with a number of roads closed due to high water.
Flood, Atkinson
- When
- April 2, 6:00 PM EST to April 3, 12:15 PM EST
- Where
- Atkinson County, 4.21 mi ENE of Gastons Still to 0.91 mi NNE of Axson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.433, -83.040
Emergency Management reported numerous roads closed county wide and several homes having water entering them. A voluntary evacuation was ongoing and shelters were opened as of 11:20 p.m. EST on the 1st. Puddin Creek bridge and adjacent 1 mile stretch of road was reported closed due to flooding at 11:15 a.m. EST on the 2nd.
Flood, Coffee
- When
- April 3, 8:30 AM EST
- Where
- Coffee County, 3.43 mi NE of Mora to 3.09 mi NE of Mora
- Cause
- Dam / Levee Break
- Reported by
- Emergency Manager
- Coordinates
- 31.450, -82.923
A dam break due to heavy rainfall occurred at a spillway from Lake Hillard in Coffee County. Twenty families were evacuated. The width of the dam break was about 75 feet.
Flood, Echols
- When
- April 5, 12:00 AM EST to 10:40 AM EST
- Where
- Echols County, 2.25 mi SW of Mayday to 4.41 mi NNW of Mayday
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 30.800, -83.030
At 08:47 a.m. EST the Echols County Sheriff reported 25 homes evacuated near Bryner Road, which leads to the river. Valentine road is closed due to a washout. This flooding was located in and around the town of Mayday where flooding was also occurring along the Alapaha River. At 10:40 a.m. EST the public reported major flooding on both banks of the Alapaha River. A house normally 10 feet above ground level had a water level 20 inches below the floor at that time. The rate of rise had decreased significantly that morning.
Flood, Camden
- When
- April 5, 12:00 AM EST to 3:52 PM EST
- Where
- Camden County, 8.39 mi WNW of Spring Bluff to 7.32 mi NW of Tarboro
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.163, -81.851
At 04:00 a.m. EST the Emergency Manager reported major flooding on the Camden County side of the Satilla River with twenty residences flooded. This included fifteen mobile homes which were evacuated.
Flood, Brantley
- When
- April 5, 12:00 AM EST to 12:40 PM EST
- Where
- Brantley County, 0.01 mi NW of Atkinson to 0.95 mi NNE of Atkinson
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 31.220, -81.870
Flooding occurred in 2 homes and 10 to 20 more homes were in danger of flooding near the Satilla River. Thirteen dirt roads were closed across the county including 9 near the Satilla River. Water was beginning to recede from most roadways at the time of the report.
Thunderstorm Wind, Pierce
- When
- April 5, 2:40 PM EST
- Where
- Pierce County, 1.37 mi ESE of Blackshear
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 31.290, -82.230
The Emergency Manager surveyed the damage and reported several trees down and power poles snapped near Jenkins Street and College Street.
Hail, Pierce
- When
- April 5, 2:44 PM EST
- Where
- Pierce County, 0.59 mi E of Blackshear
- Measured
- 0.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.300, -82.240
The Emergency Manager reported penny sized hail in Blackshear.
Hail, Brantley
- When
- April 5, 2:49 PM EST
- Where
- Brantley County, 0.69 mi S of Nahunta
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.190, -81.980
A trained spotter reported quarter size hail one half mile south of Nahunta.
Thunderstorm Wind, Pierce
- When
- April 5, 2:49 PM EST to 2:51 PM EST
- Where
- Pierce County, 0.62 mi NE of Blackshear
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.306, -82.242
A storm spotter reported 60 to 70 mph winds and dime size hail in Blackshear. Additionally the possibility of tornado was reported but no confirmation could be made.
Hail, Brantley
- When
- April 5, 3:04 PM EST
- Where
- Brantley County, 0.69 mi N of Nahunta
- Measured
- 1.75 in hail
- Reported by
- Emergency Manager
- Coordinates
- 31.210, -81.980
Emergency Management personnel reported golf ball size hail.
Hail, Camden
- When
- April 5, 3:45 PM EST
- Where
- Camden County, 6.65 mi ESE of Waverly
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 31.080, -81.610
Dime to penny size hail was reported on interstate 95 between mile markers 22 and 26. The report was relayed through the 911 Center and Highway Patrol.
Flood, Glynn
- When
- April 5, 3:52 PM EST
- Where
- Glynn County, 4.05 mi W of Pyles Marsh to 4.98 mi W of Pyles Marsh
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 31.132, -81.569
Heavy rainfall at Interstate 95 and U.S. Highway 17 produced localized flooding in a roadway.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Florida, April 1 to 6, 20091 death · $3.7 million · 3 events
- Flooding in North Dakota, April 1 to 25, 2009$8.9 million · 24 events
- Drought in Texas, April 1 to 30, 2009$3.0 million · 3 events
- Drought in Texas, April 1 to 30, 2009$425,000 · 19 events
- Wildfire and High Wind in Texas, April 1 to 2, 2009$165,000 · 58 kt wind · 16 events
- Flooding in South Dakota, April 1 to 30, 2009$125,000 · 2 events
- Flooding in North Dakota, April 1 to 30, 2009$45,000 · 9 events
- Flooding in Minnesota, April 1 to 27, 2009$35,000 · 7 events
- High Wind and Strong Wind in New Mexico, April 1, 2009$35,000 · 70 kt wind · 2 events
- Flooding and Hail in Florida, April 1 to 5, 2009$11,000 · 50 kt wind · 20 events
- Drought in Texas, April 1 to 30, 200918 events
- Drought in Florida, April 1 to 30, 200915 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 161186, 179948, 161231, 179944, 161152, 161154, 161156, 161176, 161181, 161240, 161202, 161212, 161243, 161259, 161260, 161262, 161272, 161265, 161268, 161247.